Alert archive / Texas / Flash Flood Warnings in 2024
Flash Flood Warning 112, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jun 3, 2024, 4:46 PM CDT for 4 counties in Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 3, 2024, 4:46 PM CDT (21:46 UTC)
- Expired
- Jun 3, 2024, 8:30 PM CDT
- In force
- 4 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Delta County, TX, Hopkins County, TX, Hunt County, TX, Rains County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 155 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.8 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2254 J/kg
- Mixed-layer CIN
- -145 J/kg
- Mixed-layer LCL
- 618 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 10.1
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 2:45 PM CDT, 2 hours 1 minute earlier.
Area forecast discussion, Jun 3, 2:45 PM CDT, 2 hours 1 minute before
Area Forecast Discussion National Weather Service Fort Worth TX 245 PM CDT Mon Jun 3 2024 ...New Long Term... .SHORT TERM... /Issued 115 PM CDT Mon Jun 3 2024/ /Through Tuesday Afternoon/ Another round of storms is now moving into North Texas, bringing a renewed threat for both severe weather and flash flooding. The airmass across North Texas remains quite moist, evident by the >75F dew points that are now approaching the I-20 corridor at this time. Couple the moist airmass with localized ascent due a southward surging cold pool and we'll once again be talking about another round of storms moving southward through the region this afternoon. Precipitable water values continue to be at or slightly above the 90th percentile, meaning, these thunderstorms will continue to produce heavy rain. Antecedent soil conditions are likely to lead to quick runoff with renewed flooding possible. In addition to the southward surging line, additional storms will be possible east of I-35 and south of I-20 along a tight theta-e gradient. If storms can develop in this region, a few strong to severe storms cannot be ruled out through the afternoon. After the late afternoon system moves through, we'll have to monitor any additional thunderstorm development across the TX Panhandle and western Oklahoma. There is guidance that suggests the dryline will set off a few storms and congeal them into a complex. Corfidi vectors suggest a southeastward moving complex may push across the region late this evening into tonight from the northwest. If these storms do occur, damaging winds, large hail and flash flooding will be the main hazards once again. Confidence in this line of storms remains low. For tomorrow, some relief from the rain is expected as weak ridging aloft likely keeps precipitation at bay. Unfortunately, this will mean the heat returns with highs in the mid to upper 90s. A few triple digit readings cannot be ruled out in western North Texas. Hernandez && .LONG TERM... /NEW/ /Tuesday Night Through The Weekend/ The heat will continue to be the main headline as we move through the middle of the upcoming week. Afternoon highs will range in the low to mid 90s, with continued saturation in the low levels as seen by our dewpoints in the low to mid 70s. Heat indices will reach up to 105 to 109 degrees at times across portions of North and Central Texas, which may result in heat illness in some of our population. Be sure to take frequent breaks over the next several days, avoid peak heating hours, and drink plenty of water. The other talking point will be the continued low chances for showers and thunderstorms through the middle of the week and once again toward the end of the week into the weekend. Coverage, timing, and hazards will need to continue to be refined over the next several days as confidence remains quite low. Much of this will hinge on the exact placement of remnant outflow boundaries, on top on the evolution of potential convective clusters and they continue to push to the south and east across the Red River. Thankfully it appears that coverage will be lower than it has been in recent days, which will help to provide a much needed break as clean up crews continue to work to clean up damage across portions of our coverage area. Flooding issues will continue to be a threat as well as any additional rainfall could cause problems at this point. Soils are incredibly saturated and reservoir lakes are full. It won't take much to cause additional flooding problems, so continue to be aware of this as we move through the days. As has been said several times over the past few days, continue to check back for updates as the forecast can and will evolve. Confidence has been quite low as of late as guidance has been all over the place. Short term and near term changes may be necessary at times depending on real-time observations through radar, and satellite interpretation and surface analysis. Reeves && .AVIATION... /Issued 115 PM CDT Mon Jun 3 2024/ /18Z TAFs/ Concerns...Low ceilings, TSRA and wind shift late this afternoon. Low confidence in second round of storms overnight. The MVFR deck that spread across the region this morning is in the process of scattering out, evident by the speckling of MVFR/VFR across the region. This will likely improve to VFR as low-level mixing increases cloud heights. The improvements are likely to be temporary as a line of storms inches closer to the D10 airspace. VCTS has been shifted earlier to account for the approaching line of storms. TSRA is now advertised between 21-00Z where northerly winds appear likely. The northerly winds will linger for a few hours before southeasterly winds return to the area. A similar trend is expected at Waco closer to 00Z. Improvements are expected after 00Z as VFR returns to the region. This too, will be temporary as low-level moisture comes back and MVFR once again overspread the region. Confidence in an afternoon round of storms remains too low to include in the TAF, therefore, we'll continue to monitor trends through the next several hours. Hernandez && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 74 93 76 91 76 / 20 5 20 10 5 Waco 72 92 75 91 74 / 30 5 10 10 20 Paris 69 87 73 87 71 / 30 20 30 20 5 Denton 72 93 74 90 72 / 20 5 20 10 5 McKinney 72 91 75 89 73 / 30 5 20 10 5 Dallas 72 93 76 92 75 / 20 5 20 10 10 Terrell 72 90 74 89 72 / 30 5 20 20 10 Corsicana 74 92 76 91 75 / 20 10 10 20 10 Temple 74 94 76 92 74 / 30 10 10 10 20 Mineral Wells 72 97 75 93 73 / 10 0 10 5 5 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Jun 3, 2:39 PM CDT, 2 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 239 PM CDT Mon Jun 3 2024 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-041200- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 239 PM CDT Mon Jun 3 2024 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...This Afternoon and Tonight. Isolated to scattered thunderstorms are expected today. There will be a low risk for large hail and damaging wind gusts. Strong to severe storms could continue this evening into overnight tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Additional storm chances exist Tuesday through Wednesday morning and again over the weekend with a weak cold front. Strong to severe storms may be possible at times, so continue to check for updates. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 3, 12:48 PM CDT, 3 hours 58 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
1248 PM CDT Mon Jun 3 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM Flash Flood 5 NW Hillsboro 32.05N 97.18W
06/02/2024 Hill TX Emergency Mngr
DELAYED REPORT CR1345 impassable due to
flooding.
&&
AJSLocal storm report, Jun 3, 12:51 PM CDT, 3 hours 55 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
1251 PM CDT Mon Jun 3 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM Flash Flood 3 WSW Malone 31.91N 96.94W
06/02/2024 Hill TX Emergency Mngr
DELAYED REPORT multiple county roads
flooded.
&&
AJSThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 7:00 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Hill, Johnson | 60 min |
| Jun 2, 7:02 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Johnson | 58 min |
| Jun 2, 7:13 PM CDT | Special Weather Statement | FWD | Anderson, Henderson, Van Zandt | 32 min |
| Jun 2, 7:20 PM CDT | Severe Thunderstorm Warning | FWD | Henderson | 55 min |
| Jun 2, 7:49 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Erath, Hamilton, Somervell | 56 min |
| Jun 2, 7:58 PM CDT | Severe Thunderstorm Warning | FWD | Hill | 62 min |
| Jun 2, 8:06 PM CDT | Severe Thunderstorm Warning | FWD | Henderson | 22 min |
| Jun 2, 8:28 PM CDT | Flash Flood Warning | FWD | Henderson, Hill, Navarro | 3 hr |
| Jun 2, 8:45 PM CDT | River Flood Warning | FWD | Denton | 52 hr |
| Jun 2, 8:45 PM CDT | River Flood Warning | FWD | Dallas | 14 hr |
| Jun 2, 8:45 PM CDT | River Flood Warning | FWD | Collin | 47 hr |
| Jun 2, 8:45 PM CDT | River Flood Warning | FWD | Collin | 38 hr |
| Jun 2, 9:20 PM CDT | Special Weather Statement | FWD | Limestone | 25 min |
| Jun 2, 9:41 PM CDT | Special Weather Statement | FWD | Anderson, Freestone | 34 min |
| Jun 2, 10:13 PM CDT | Special Weather Statement | FWD | Anderson | 32 min |
| Jun 3, 10:30 AM CDT | River Flood Warning | FWD | Delta, Hopkins | 70 hr |
| Jun 3, 3:02 PM CDT | Areal Flood Advisory | FWD | Fannin, Grayson, Lamar | 3 hr |
| Jun 3, 3:57 PM CDT | Areal Flood Advisory | FWD | Delta, Hopkins, Hunt | 3 hr |
| Jun 3, 4:52 PM CDT | Areal Flood Advisory | FWD | Collin, Dallas, Rockwall | 3 hr |
| Jun 3, 5:16 PM CDT | Flash Flood Warning | FWD | Collin, Dallas, Rockwall | 3 hr |
| Jun 3, 5:42 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Hunt, Rockwall | 33 min |
| Jun 3, 6:23 PM CDT | Special Weather Statement | FWD | Kaufman | 22 min |
| Jun 3, 6:29 PM CDT | Tornado Warning | FWD | Hunt | 16 min |
| Jun 3, 6:35 PM CDT | Flash Flood Warning | FWD | Kaufman, Van Zandt | 5 hr |
| Jun 3, 6:44 PM CDT | Severe Thunderstorm Warning | FWD | Henderson, Kaufman, Van Zandt | 61 min |
Nearby
Flash Flood Warnings in Texas, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.